MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TT STRAIGHT IMPLANT HOLDER

TITAN SPINE, LLC ENDOSKELETON® TT STRAIGHT IMPLANT HOLDER
Catalog Number 4200-1001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the subject device.The review revealed there were no issues during the manufacture of the lot of the subject device that would contribute to this complaint condition.The lot of the subject device conformed and passed the inspection record.The subject device was evaluated and confirmed the distal tip of the threaded holder had sheared off.Wear due to fatigue caused by the age of the instrument is the likely cause of the threaded tip shearing off the instrument during use.Attempts have been made to have the surgeon provide a statement that the tip of the threaded holder remaining implanted will not have an adverse effect on the patient.If surgeon provides a statement, a follow up report will be submitted.
 
Event or Problem Description
During a tlif t5 spinal fusion case, the surgeon had the tip of a tt implant holder shear off while attempting to place the implant.The tip of the threaded holder remained attached to the implant.The surgeon determined the implant was in the proper positon within the disk space.The surgeon finished the procedure with no further issues.Follow up x-rays confirmed the placement of the implant within the disk space.There were no adverse effects or injury to the patient as a result of the tt implant holder failure.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the subject device.The review revealed there were no issues during the manufacture of the lot of the subject device that would contribute to this complaint condition.The lot of the subject device conformed and passed the inspection record.The subject device was evaluated and confirmed the distal tip of the threaded holder had sheared off.Attempts have been made to have the surgeon provide a statement that the tip of the threaded holder remaining implanted will not have an adverse effect on the patient.If surgeon provides a statement, a follow up report will be submitted.
 
Event or Problem Description

Brand Name
ENDOSKELETON® TT STRAIGHT IMPLANT HOLDER
Common Device Name
IMPLANT HOLDER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5632762
Report Number3006340236-2016-00002
Device Sequence Number16205724
Product Code LXH
UDI-Device IdentifierM682420010010
UDI-Public+M682420010010/$R110110P
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K083714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number4200-1001
Device Lot NumberR110110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1